Mathematics of Complexity and Dynamical Systems

2011 Edition
| Editors: Robert A. Meyers (Editor-in-Chief)

Diagrammatic Methods in Classical Perturbation Theory

  • Guido Gentile
Reference work entry
DOI: https://doi.org/10.1007/978-1-4614-1806-1_9

Article Outline

Glossary

Definition of the Subject

Introduction

Examples

Trees and Graphical Representation

Small Divisors

Multiscale Analysis

Resummation

Generalizations

Conclusions and Future Directions

Bibliography

Keywords

Manifold Prefix 
This is a preview of subscription content, log in to check access

Bibliography

Primary Literature

  1. 1.
    Arnold VI (1963) Proof of a theorem of A. N. Kolmogorov on the preservation of conditionally periodic motions under a small perturbation of the Hamiltonian (Russian). Uspehi Mat Nauk 18(5):13–40MathSciNetGoogle Scholar
  2. 2.
    Arnold VI, Kozlov VV, Neĭshtadt AI (1988) Dynamical systems III, Encyclopaedia of Mathematical Sciences, vol 3. Springer, BerlinGoogle Scholar
  3. 3.
    Bartuccelli MV, Gentile G (2002) Lindstedt series for perturbations of isochronous systems: a review of the general theory. Rev Math Phys 14(2):121–171MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Berretti A, Gentile G (1999) Scaling properties for the radius of convergence of a Lindstedt series: the standard map. J Math Pures Appl 78(2):159–176MathSciNetMATHGoogle Scholar
  5. 5.
    Berretti A, Gentile G (2000) Scaling properties for the radius of convergence of a Lindstedt series: generalized standard maps. J Math Pures Appl 79(7):691–713MathSciNetMATHGoogle Scholar
  6. 6.
    Berretti A, Gentile G (2001) Bryuno function and the standard map. Comm Math Phys 220(3):623–656MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Bonetto F, Gallavotti G, Gentile G, Mastropietro V (1998) Quasi linear flows on tori: regularity of their linearization. Comm Math Phys 192(3):707–736MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Bonetto F, Gallavotti G, Gentile G, Mastropietro V (1998) Lindstedt series, ultraviolet divergences and Moser's theorem. Ann Scuola Norm Sup Pisa Cl Sci 26(3):545–593MathSciNetMATHGoogle Scholar
  9. 9.
    Bourgain J (1998) Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations. Ann of Math 148(2):363–439MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Bourgain J (2005) Green's function estimates for lattice Schrödinger operators and applications. Annals of Mathematics Studies 158. Princeton University Press, PrincetonGoogle Scholar
  11. 11.
    Bricmont J, Gawędzki K, Kupiainen A (1999) KAM theorem and quantum field theory. Comm Math Phys 201(3):699–727Google Scholar
  12. 12.
    Chierchia L, Falcolini C (1994) A direct proof of a theorem by Kolmogorov in Hamiltonian systems. Ann Scuola Norm Sup Pisa Cl Sci 21(4):541–593MathSciNetMATHGoogle Scholar
  13. 13.
    Costin O, Gallavotti G, Gentile G, Giuliani A (2007) Borel summability and Lindstedt series. Comm Math Phys 269(1):175–193MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Craig W, Wayne CE (1993) Newton's method and periodic solutions of nonlinear wave equations. Comm Pure Appl Math 46(11):1409–1498MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Davie AM (1994) The critical function for the semistandard map. Nonlinearity 7(1):219–229MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Eliasson LH (1996) Absolutely convergent series expansions for quasi periodic motions. Math Phys Electron J 2(4):1–33MathSciNetGoogle Scholar
  17. 17.
    Gallavotti G (1983) The elements of mechanics. Texts and Monographs in Physics. Springer, New YorkGoogle Scholar
  18. 18.
    Gallavotti G (1994) Twistless KAM tori. Comm Math Phys 164(1):145–156MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Gallavotti G (1994) Twistless KAM tori, quasi flat homoclinic intersections, and other cancellations in the perturbation series of certain completely integrable Hamiltonian systems. A review. Rev Math Phys 6(3):343–411MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Gallavotti G (2001) Renormalization group in statistical mechanics and mechanics: gauge symmetries and vanishing beta functions, Renormalization group theory in the new millennium III. Phys Rep 352(4–6):251–272MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Gallavotti G (2006) Classical mechanics. In: Françoise JP, Naber GL, Tsun TS (eds) Encyclopedia of Mathematical Physics, vol 1. Elsevier, OxfordGoogle Scholar
  22. 22.
    Gallavotti G, Gentile G (2002) Hyperbolic low-dimensional invariant tori and summations of divergent series. Comm Math Phys 227(3):421–460MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Gallavotti G, Bonetto F, Gentile G (2004) Aspects of ergodic, qualitative and statistical theory of motion. Texts and Monographs in Physics. Springer, BerlinCrossRefGoogle Scholar
  24. 24.
    Gallavotti G, Gentile G, Giuliani A (2006) Fractional Lindstedt series. J Math Phys 47(1):1–33MathSciNetCrossRefGoogle Scholar
  25. 25.
    Gallavotti G, Gentile G, Mastropietro V (1999) A field theory approach to Lindstedt series for hyperbolic tori in three time scales problems. J Math Phys 40(12):6430–6472MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Gentile G (1995) Whiskered tori with prefixed frequencies and Lyapunov spectrum. Dyn Stab Syst 10(3):269–308MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Gentile G (2003) Quasi-periodic solutions for two-level systems. Comm Math Phys 242(1-2):221–250MathSciNetMATHGoogle Scholar
  28. 28.
    Gentile G (2006) Brjuno numbers and dynamical systems. Frontiers in number theory, physics, and geometry. Springer, BerlinGoogle Scholar
  29. 29.
    Gentile G (2006) Diagrammatic techniques in perturbation theory. In: Françoise JP, Naber GL, Tsun TS (eds) Encyclopedia of Mathematical Physics, vol 2. Elsevier, OxfordGoogle Scholar
  30. 30.
    Gentile G (2006) Resummation of perturbation series and reducibility for Bryuno skew-product flows. J Stat Phys 125(2):321–361MathSciNetCrossRefGoogle Scholar
  31. 31.
    Gentile G (2007) Degenerate lower-dimensional tori under the Bryuno condition. Ergod Theory Dyn Syst 27(2):427–457MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Gentile G, Bartuccelli MV, Deane JHB (2005) Summation of divergent series and Borel summability for strongly dissipative differential equations with periodic or quasiperiodic forcing terms. J Math Phys 46(6):1–21MathSciNetCrossRefGoogle Scholar
  33. 33.
    Gentile G, Bartuccelli MV, Deane JHB (2006) Quasiperiodic attractors, Borel summability and the Bryuno condition for strongly dissipative systems. J Math Phys 47(7):1–10MathSciNetCrossRefGoogle Scholar
  34. 34.
    Gentile G, Bartuccelli MV, Deane JHB (2007) Bifurcation curves of subharmonic solutions and Melnikov theory under degeneracies. Rev Math Phys 19(3):307–348MathSciNetMATHCrossRefGoogle Scholar
  35. 35.
    Gentile G, Cortez DA, Barata JCA (2005) Stability for quasi-periodically perturbed Hill's equations. Comm Math Phys 260(2):403–443MathSciNetMATHCrossRefGoogle Scholar
  36. 36.
    Gentile G, Gallavotti G (2005) Degenerate elliptic tori. Comm Math Phys 257(2):319–362MathSciNetMATHCrossRefGoogle Scholar
  37. 37.
    Gentile G, Mastropietro V (1996) Methods for the analysis of the Lindstedt series for KAM tori and renormalizability in classical mechanics. A review with some applications. Rev Math Phys 8(3):393–444MathSciNetMATHCrossRefGoogle Scholar
  38. 38.
    Gentile G, Mastropietro V (2001) Renormalization group for one-dimensional fermions. A review on mathematical results. Renormalization group theory in the new millennium III. Phys Rep 352(4–6):273–437MathSciNetMATHCrossRefGoogle Scholar
  39. 39.
    Gentile G, Mastropietro V (2004) Construction of periodic solutions of nonlinear wave equations with Dirichlet boundary conditions by the Lindstedt series method. J Math Pures Appl 83(8):1019–1065MathSciNetMATHGoogle Scholar
  40. 40.
    Gentile G, Mastropietro V, Procesi M (2005) Periodic solutions for completely resonant nonlinear wave equations with Dirichlet boundary conditions. Comm Math Phys 256(2):437–490MathSciNetMATHCrossRefGoogle Scholar
  41. 41.
    Gentile G, Procesi M (2006) Conservation of resonant periodic solutions for the one-dimensional nonlinear Schrödinger equation. Comm Math Phys 262(3):533–553MathSciNetMATHCrossRefGoogle Scholar
  42. 42.
    Gentile G, van Erp TS (2005) Breakdown of Lindstedt expansion for chaotic maps. J Math Phys 46(10):1–20CrossRefGoogle Scholar
  43. 43.
    Harary F (1969) Graph theory. Addison-Wesley, ReadingGoogle Scholar
  44. 44.
    Iserles A, Nørsett SP (1999) On the solution of linear differential equations in Lie groups. Royal Soc Lond Philos Trans Ser A Math Phys Eng Sci 357(1754):983–1019Google Scholar
  45. 45.
    Khanin K, Lopes Dias J, Marklof J (2007) Multidimensional continued fractions, dynamical renormalization and KAM theory. Comm Math Phys 270(1):197–231MathSciNetMATHCrossRefGoogle Scholar
  46. 46.
    Koch H (1999) A renormalization group for Hamiltonians, with applications to KAM tori. Ergod Theory Dyn Syst 19(2):475–521MATHCrossRefGoogle Scholar
  47. 47.
    Kolmogorov AN (1954) On conservation of conditionally periodic motions for a small change in Hamilton's function (Russian). Dokl Akad Nauk SSSR 98:527–530MathSciNetMATHGoogle Scholar
  48. 48.
    Kuksin SB (1993) Nearly integrable infinite-dimensional Hamiltonian systems. Lecture Notes in Mathematics, vol 1556. Springer, BerlinGoogle Scholar
  49. 49.
    Levi-Civita T (1954) Opere matematiche. Memorie e note. Zanichelli, BolognaMATHGoogle Scholar
  50. 50.
    MacKay RS (1993) Renormalisation in area-preserving maps. Advanced Series in Nonlinear Dynamics, 6. World Scientific Publishing, River EdgeGoogle Scholar
  51. 51.
    Moser J (1962) On invariant curves of area-preserving mappings of an annulus. Nachr Akad Wiss Göttingen Math-Phys Kl. II 1962:1–20Google Scholar
  52. 52.
    Moser J (1967) Convergent series expansions for quasi-periodic motions. Math Ann 169:136–176MathSciNetMATHCrossRefGoogle Scholar
  53. 53.
    Poincaré H (1892–1899) Les méthodes nouvelles de la mécanique céleste. Gauthier-Villars, ParisGoogle Scholar
  54. 54.
    Pöschel J (1982) Integrability of Hamiltonian systems on Cantor sets. Comm Pure Appl Math 35(5):653–696Google Scholar
  55. 55.
    Wintner A (1941) The analytic foundations of celestial mechanics. Princeton University Press, PrincetonGoogle Scholar

Books and Reviews

  1. 56.
    Berretti A, Gentile G (2001) Renormalization group and field theoretic techniques for the analysis of the Lindstedt series. Regul Chaotic Dyn 6(4):389–420MathSciNetMATHCrossRefGoogle Scholar
  2. 57.
    Gentile G (1999) Diagrammatic techniques in perturbations theory, and applications. Symmetry and perturbation theory. World Science, River EdgeGoogle Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  • Guido Gentile
    • 1
  1. 1.Dipartimento di MatematicaUniversità di Roma TreRomaItaly